Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Apr 9, 2021, 3:22 PM CDT for Clarke County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2021, 3:22 PM CDT (20:22 UTC)
- Expired
- Apr 9, 2021, 3:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Jackson, MS
County Clarke County, MS
The radar
The Mobile radar (KMOB), 140 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1659 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.4
The text
As transmitted.
107
WWUS84 KJAN 092022
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
322 PM CDT Fri Apr 9 2021
MSZ058-092045-
Clarke MS-
322 PM CDT Fri Apr 9 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLARKE COUNTY UNTIL
345 PM CDT...
At 322 PM CDT, Meteorologists were tracking a strong thunderstorm
near Crandall, or 14 miles southeast of Quitman, moving north at 15
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Crandall around 340 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3190 8847 3189 8848 3186 8860 3186 8863
3199 8861 3198 8846
TIME...MOT...LOC 2022Z 187DEG 15KT 3190 8854
$$
7What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Apr 9, 12:47 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Apr 9, 12:47 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Jackson MS 1247 PM CDT Fri Apr 9 2021 ...SIGNIFICANT SEVERE WEATHER EVENT EXPECTED FROM THIS AFTERNOON THROUGH TONIGHT... .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: All TAF sites will see VFR/IFR/LIFR conditions at some point during the TAF period. +TSRA/-TSRA will be possible in the late afternoon-early evening specially for sites in the west and north. The 2nd round of storms will be late tonight affecting sites in the east and parts of central MS. Expect gusty winds when storms roll through this evening. Winds will be out of the south./JNE/ && .DISCUSSION... Multiple rounds of severe weather is expected later today into the over night hours. Conditions through this morning and afternoon before the main bouts of severe weather this evening will be quiet and muggy across the entire forecast area. Cloudy skies with high temperatures in the low to mid 80s are expected with a few pop-up light showers. Winds may be a little breezy during the afternoon(noon- 2pm) especially across the west as the system continues to approach the region. The first round of storms are expected to begin around 5pm and the next round is expected to begin around 10-11pm. The main priority before storms is to make sure things are taken very seriously and have a plan in place prior to severe initiation. && .PRELIMINARY POINT TEMPS/POPS... Jackson 85 64 79 52 / 67 94 69 6 Meridian 81 63 77 51 / 64 89 92 8 Vicksburg 86 65 79 53 / 63 94 45 4 Hattiesburg 82 65 79 54 / 66 91 86 10 Natchez 85 65 80 53 / 56 96 57 5 Greenville 83 63 76 51 / 80 96 23 3 Greenwood 85 64 78 52 / 71 95 55 4 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && JNE
Hazardous weather outlook, Apr 9, 5:28 AM CDT, 9 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 528 AM CDT Fri Apr 9 2021 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>059-061>066- 072>074-101030- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-Grenada- Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena- Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin- Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper- Clarke-Jefferson-Franklin MS-Lincoln-Lawrence-Jefferson Davis- Covington-Jones-Marion-Lamar-Forrest- 528 AM CDT Fri Apr 9 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Moderate TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Tonight A significant severe weather event will unfold across the ArkLaMiss region from this afternoon through tonight. A few severe storms capable of producing large hail to the size of baseballs could develop initially this afternoon, but expect the most widespread storms later tonight. A large thunderstorm system moving across the area after midnight could bring widespread wind gusts of up to 80 mph and a few tornadoes. Given the expectation for multiple storms in some locations, there could be a threat for heavy rainfall producing localized flash flooding, especially tonight when storms will be more widespread. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. LAZ024-026-MSZ060-101030- Catahoula-Concordia-Adams- 528 AM CDT Fri Apr 9 2021 This hazardous weather outlook is for portions of northeast Louisiana, and southwest Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Tonight A significant severe weather event will unfold across the ArkLaMiss region from this afternoon through tonight. A few severe storms capable of producing large hail to the size of baseballs could develop initially this afternoon, but expect the most widespread storms later tonight. A large thunderstorm system moving across the area after midnight could bring widespread wind gusts of up to 70 mph and a few tornadoes. Given the expectation for multiple storms in some locations, there could be a threat for heavy rainfall producing localized flash flooding, especially tonight when storms will be more widespread. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. 20 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Apr 9, 3:22 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
322 PM CDT Fri Apr 9 2021
MSZ058-092045-
Clarke MS-
322 PM CDT Fri Apr 9 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLARKE COUNTY UNTIL
345 PM CDT...
At 322 PM CDT, Meteorologists were tracking a strong thunderstorm
near Crandall, or 14 miles southeast of Quitman, moving north at 15
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Crandall around 340 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3190 8847 3189 8848 3186 8860 3186 8863
3199 8861 3198 8846
TIME...MOT...LOC 2022Z 187DEG 15KT 3190 8854
7The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 10:45 AM CDT | River Flood Warning | JAN | Neshoba | 6 days |
| Apr 9, 10:47 AM CDT | River Flood Warning | JAN | Leake | 5 days |
| Apr 9, 10:48 AM CDT | River Flood Warning | JAN | Lawrence | 8 days |
| Apr 9, 10:49 AM CDT | River Flood Warning | JAN | Jones | 7 days |
| Apr 9, 10:53 AM CDT | River Flood Warning | JAN | Clay | 23 hr |
| Apr 9, 4:17 PM CDT | Special Weather Statement | JAN | Covington | 43 min |
| Apr 9, 4:50 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 55 min |
| Apr 9, 4:55 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 95 min |
| Apr 9, 5:19 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton | 56 min |
| Apr 9, 5:46 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 59 min |
| Apr 9, 5:58 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 47 min |
| Apr 9, 6:00 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey, Washington | 60 min |
| Apr 9, 6:16 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 59 min |
| Apr 9, 6:27 PM CDT | Special Weather Statement | JAN | Leflore | 48 min |
| Apr 9, 6:47 PM CDT | Special Weather Statement | JAN | Humphreys | 43 min |
| Apr 9, 6:52 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Washington | 68 min |
| Apr 9, 6:55 PM CDT | Special Weather Statement | JAN | Carroll, Grenada | 50 min |
| Apr 9, 5:47 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, Richland, West Carroll | 88 min |
| Apr 9, 5:55 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 65 min |
| Apr 9, 6:55 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison, Richland, Tensas | 80 min |
| Apr 9, 4:26 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 70 min |
| Apr 9, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 76 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.